Title: Analysis of series with stochastic coefficients
Authors: Dekeyser, Raf ×
Igloi, F
Mallezie, F
Seno, F #
Issue Date: Aug-1990
Publisher: Published by the American Physical Society through the American Institute of Physics
Series Title: Physical Review A, Atomic, Molecular and Optical Physics vol:42 issue:4 pages:1923-1930
Abstract: For functions with power-law singularities we consider series expansions whose coefficients have been determined by Monte Carlo simulation. In many practical problems the relative noise of the coefficients is constant or slowly increasing with the order. We modeled real Monte Carlo expansions by test series with known singularity structure where noise with different strength and form is imposed on the coefficients. The efficiency of different standard methods of series analysis (ratio method, Padé approximants, differental approximants) has been tested together with smoothing methods based on repeated partial summation of the series. We found the Padé method to give reasonable estimates and its accuracy is independent of the smoothing, while the estimates of the ratio and the differential approximant methods are greatly improved when smoothing is applied. Indeed, we found the ratio method with optimally selected smoothing to give the most reliable results.
ISSN: 1050-2947
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Theoretical Physics Section
× corresponding author
# (joint) last author

Files in This Item:
File Status SizeFormat
1990 Phys Rev A 42.pdf Published 572KbAdobe PDFView/Open


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science